Genelan NF LiquidGeneric Name: Chlorpheniramine/Dextromethorphan/Guaifenesin/Phenylephrine
(klor-fen-EER-a-meen/ dex -troe-meth-OR-fan/gwye-FEN-e-sin/ fen-ill-EF-rin)Brand Name:
Examples include Genelan NF and Zotex-DM
Genelan NF Liquid is used for:
Relieving symptoms of sinus congestion, runny nose, sneezing, cough, and throat and airway irritation due to colds, upper respiratory infections, and allergies. It may also be used for other conditions as determined by your doctor.
Genelan NF Liquid is an antihistamine, decongestant, cough suppressant, and expectorant combination. It works by constricting blood vessels and reducing swelling in the nasal passages, loosening mucus and lung secretions in the chest, and making coughs more productive. The antihistamine works by blocking the action of histamine, which helps reduce symptoms such as watery eyes and sneezing while the cough suppressant works in the brain to help decrease the cough reflex to reduce a dry cough.
Do NOT use Genelan NF Liquid if:
- you are allergic to any ingredient in Genelan NF Liquid
- you have severe high blood pressure, severe heart blood vessel disease, rapid heartbeat, or severe heart problems
- you are unable to urinate or are having an asthma attack
- you take sodium oxybate (GHB) or if you have taken furazolidone or a monoamine oxidase (MAO) inhibitor (eg, phenelzine) within the last 14 days
Contact your doctor or health care provider right away if any of these apply to you.
Before using Genelan NF Liquid:
Some medical conditions may interact with Genelan NF Liquid. Tell your doctor or pharmacist if you have any medical conditions, especially if any of the following apply to you:
- if you are pregnant, plan to become pregnant, or are breast-feeding
- if you are taking any prescription or nonprescription medicine, herbal preparation, or dietary supplement
- if you have allergies to medicines, foods, or other substances
- if you have a fast, slow, or irregular heartbeat
- if you have a history of adrenal gland problems (eg, adrenal gland tumor), heart problems, high blood pressure, diabetes, heart blood vessel problems, stroke, glaucoma, a blockage of your bladder, stomach, or intestines, ulcers, trouble urinating, an enlarged prostate, seizures, or an overactive thyroid
- if you have a history of asthma, chronic cough, lung problems (eg, chronic bronchitis, emphysema), or chronic obstructive pulmonary disease (COPD), or if cough occurs with large amounts of mucus
Some MEDICINES MAY INTERACT with Genelan NF Liquid. Tell your health care provider if you are taking any other medicines, especially any of the following:
- Beta-blockers (eg, propranolol), COMT inhibitors (eg, tolcapone), furazolidone, indomethacin, MAO inhibitors (eg, phenelzine), sodium oxybate (GHB), or tricyclic antidepressants (eg, amitriptyline) because side effects of Genelan NF Liquid may be increased
- Digoxin or droxidopa because risk of irregular heartbeat or heart attack may be increased
- Bromocriptine or hydantoins (eg, phenytoin) because side effects may be increased by Genelan NF Liquid
- Guanadrel, guanethidine, mecamylamine, methyldopa, or reserpine because effectiveness may be decreased by Genelan NF Liquid
This may not be a complete list of all interactions that may occur. Ask your health care provider if Genelan NF Liquid may interact with other medicines that you take. Check with your health care provider before you start, stop, or change the dose of any medicine.
How to use Genelan NF Liquid:
Use Genelan NF Liquid as directed by your doctor. Check the label on the medicine for exact dosing instructions.
- Genelan NF Liquid may be taken with or without food.
- Use a measuring device marked for medicine dosing. Ask your pharmacist for help if you are unsure of how to measure your dose.
- If you miss a dose of Genelan NF Liquid, take it as soon as possible. If it is almost time for your next dose, skip the missed dose and go back to your regular dosing schedule. Do not take 2 doses at once.
Ask your health care provider any questions you may have about how to use Genelan NF Liquid.
Important safety information:
- Genelan NF Liquid may cause dizziness, drowsiness, or blurred vision. Do not drive, operate machinery, or do anything else that could be dangerous until you know how you react to Genelan NF Liquid. Using Genelan NF Liquid alone, with certain other medicines, or with alcohol may lessen your ability to drive or perform other potentially dangerous tasks.
- Do not take diet or appetite control medicines while you are taking Genelan NF Liquid without checking with your doctor.
- Genelan NF Liquid contains phenylephrine. Before you begin taking any new prescription or nonprescription medicine, read the ingredients to see if it also contains phenylephrine. If it does or if you are uncertain, contact your doctor or pharmacist.
- Do NOT exceed the recommended dose or take Genelan NF Liquid for longer than prescribed without checking with your doctor.
- If your symptoms do not improve within 5 to 7 days or if they become worse, check with your doctor.
- Genelan NF Liquid may cause increased sensitivity to the sun. Avoid exposure to the sun, sunlamps, or tanning booths until you know how you react to Genelan NF Liquid. Use a sunscreen or protective clothing if you must be outside for a prolonged period.
- If you are scheduled for allergy skin testing, do not take Genelan NF Liquid for several days before the test because it may decrease your response to the skin tests.
- Before you have any medical or dental treatments, emergency care, or surgery, tell the doctor or dentist that you are using Genelan NF Liquid.
- Use Genelan NF Liquid with caution in the ELDERLY because they may be more sensitive to its effects.
- Caution is advised when using Genelan NF Liquid in CHILDREN because they may be more sensitive to its effects.
- PREGNANCY and BREAST-FEEDING: If you become pregnant while taking Genelan NF Liquid, discuss with your doctor the benefits and risks of using Genelan NF Liquid during pregnancy. It is unknown if Genelan NF Liquid is excreted in breast milk. Do not breast-feed while taking Genelan NF Liquid.
Possible side effects of Genelan NF Liquid:
All medicines may cause side effects, but many people have no, or minor, side effects. Check with your doctor if any of these most COMMON side effects persist or become bothersome:
Constipation; diarrhea; dizziness; drowsiness; excitability; headache; loss of appetite; nausea; nervousness or anxiety; trouble sleeping; upset stomach; vomiting; weakness.Seek medical attention right away if any of these SEVERE side effects occur:
Severe allergic reactions (rash; hives; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); difficulty urinating or inability to urinate; fast or irregular heartbeat; hallucinations; seizures; severe dizziness, lightheadedness, or headache; tremor; trouble sleeping; vision changes.
This is not a complete list of all side effects that may occur. If you have questions about side effects, contact your health care provider. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088. You may also report side effects at http://www.fda.gov/medwatch.
If OVERDOSE is suspected:
Contact 1-800-222-1222 (the American Association of Poison Control Centers), your local poison control center (http://www.aapcc.org), or emergency room immediately. Symptoms may include blurred vision; confusion; hallucinations; seizures; severe dizziness, lightheadedness, or headache; severe drowsiness; unusually fast, slow, or irregular heartbeat; vomiting.Proper storage of Genelan NF Liquid:
Store Genelan NF Liquid at room temperature, between 59 and 86 degrees F (15 and 30 degrees C). Store away from heat, moisture, and light. Do not store in the bathroom. Keep Genelan NF Liquid out of the reach of children and away from pets.
- If you have any questions about Genelan NF Liquid, please talk with your doctor, pharmacist, or other health care provider.
- Genelan NF Liquid is to be used only by the patient for whom it is prescribed. Do not share it with other people.
- If your symptoms do not improve or if they become worse, check with your doctor.
This information is a summary only. It does not contain all information about Genelan NF Liquid. If you have questions about the medicine you are taking or would like more information, check with your doctor, pharmacist, or other health care provider.